IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Dual Representations Of Strongly Monotonic Utility Functions

  • Sudhir A. Shah

    (Department of Economics, Delhi School of Economics, Delhi, India)

Registered author(s):

    We present theorems that establish dualities, i.e., bijections, be- tween speci¯ed sets of direct utility functions, indirect utility functions and expenditure functions. The substantive properties characterizing the speci¯ed set of direct utility functions are strong monotonicity, upper semicontinuity and quasi-concavity. Our results are strictly in- termediate between two classes of analogous results in the literature. We also provide applications that use all the three classes of duality results.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://www.cdedse.org/pdf/work161.pdf
    Our checks indicate that this address may not be valid because: 403 Forbidden. If this is indeed the case, please notify (Sanjeev Sharma)


    Download Restriction: no

    Paper provided by Centre for Development Economics, Delhi School of Economics in its series Working papers with number 161.

    as
    in new window

    Length: 15 pages
    Date of creation: Aug 2007
    Date of revision:
    Handle: RePEc:cde:cdewps:161
    Contact details of provider: Postal: Delhi 110 007
    Phone: (011) 27667005
    Fax: (011) 27667159
    Web page: http://www.cdedse.org/
    Email:


    More information through EDIRC

    Order Information: Web: http://www.cdedse.org/ Email:


    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Jackson, Matthew O., 1986. "Continuous utility functions in consumer theory : A set of duality theorems," Journal of Mathematical Economics, Elsevier, vol. 15(1), pages 63-77, February.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:cde:cdewps:161. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sanjeev Sharma)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.